Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 162, NWS Shreveport, LA

May 26, 2015Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 26, 2015, 7:24 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2015, 7:24 PM CDT (00:24 UTC)
Expired
May 26, 2015, 8:15 PM CDT
In force
51 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 0.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2156 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:46 PM CDT, 38 minutes earlier.

Area forecast discussion, May 26, 6:46 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 PM CDT TUE MAY 26 2015

.AVIATION UPDATE...
VFR CONDITIONS CONTINUE TO PREVAIL AT THE TAF SITES THIS
AFTERNOON. HOWEVER...ISOLATED TO SCATTERED CONVECTION IS
DEVELOPING MAINLY NORTH AND NORTHEAST OF KLFK...WITH ISOLATED
SHOWERS OR THUNDERSTORMS POSSIBLE IN THE VICINITY OF
KTYR...KGGG...KSHV...KMLU...AND KELD BETWEEN 00Z AND 04Z. EXPECT
MVFR CIGS TO RETURN AFTER 08Z TONIGHT ACROSS MOST OF THE
AREA...WITH THESE CIGS LIFTING AFTER 16Z.

&&

.PREV DISCUSSION... /ISSUED 437 PM CDT TUE MAY 26 2015/

DISCUSSION...
THIS AFTERNOON A BROAD UPPER LEVEL TROUGH OF LOW PRESSURE EXTENDED
SOUTH INTO THE FOUR STATES REGION WITH SMALL SCALE DISTURBANCES
MOVING ALONG IN THE NEARLY WESTERLY FLOW...WHICH HAVE HELPED THE
WARMING TEMPERATURES AND AVAILABLE MOISTURE TO PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS. A STRONGER DISTURBANCE MOVING INTO THE
BACK SIDE OF THE TROUGH ACROSS WESTERN OKLAHOMA AND INTO NORTH
TEXAS WAS HELPING SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE
DRY LINE ACROSS TEXAS AND OKLAHOMA. THIS FEATURE WILL MOVE EAST
ALONG THE RED RIVER OVERNIGHT AND AWAY FROM THE FOUR STATE REGION
ON WEDNESDAY. HAVE INCLUDED THE HIGHER POPS FOR TONIGHT INTO
WEDNESDAY WITH THE APPROACH AND PASSAGE OF THE UPPER FEATURE. IN
AN WEAKLY AMPLIFIED UPPER RIDGE OF HIGH PRESSURE WILL MOVE INTO
TEXAS AND THE EASTERN ROCKIES AND INTO THE PLAINS FOR LATE
WEDNESDAY. FOR THE REST OF THE FORECAST PERIODS WILL HAVE THE
HIGHER RAIN CHANCES WITH PASSING DISTURBANCES INTO THE RIDGE ALOFT
WITH A STRONGER LONGWAVE TROUGH DROPPING ACROSS THE WESTERN
STATES. WITH THIS DIRTY RIDGE LASTING INTO THE WEEKEND AND A
SERIES OF FEATURES MOVING INTO THE RIDGE AND ACROSS THE FORECAST
WILL KEEP HIGH RAIN CHANCES THROUGH THE EXTENDED. DURING THE
MIDDLE OF THE WEEKEND A SPLIT FLOW WILL PROVIDE A TROUGH OF LOW
PRESSURE OVER THE CENTRAL PARTS OF THE COUNTRY AND A SERIES OF
SHORT WAVES OVER THE CENTRAL GULF COAST AREA. HIGHS WILL BE
REMAINING IN THE 80/S WHILE LOWS WILL BE MAINLY IN THE MID 60/S TO
LOWER 70/S. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  85  70  87  70 /  20  30  40  20
MLU  84  69  87  70 /  20  30  40  20
DEQ  82  66  85  69 /  20  40  40  30
TXK  82  68  86  69 /  20  30  40  30
ELD  82  68  87  69 /  20  30  40  30
TYR  84  71  87  71 /  20  30  40  20
GGG  85  71  87  71 /  20  30  40  20
LFK  85  72  88  72 /  30  30  40  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...NONE.

&&

28/06
Hazardous weather outlook, May 26, 12:50 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1250 PM CDT TUE MAY 26 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1250 PM CDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE TODAY
FROM THE LOWER TOLEDO BEND COUNTRY OF DEEP EAST TEXAS INTO THE
SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. BRIEF HEAVY RAINFALL
WILL BE POSSIBLE BEFORE ANY REDEVELOPMENT DIMINISHES THIS EVENING.
ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS MAY ALSO DEVELOP
ALONG THE MIDDLE RED RIVER VALLEY THIS EVENING...AND SPREAD EAST
INTO EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND POSSIBLY
SOUTHWEST ARKANSAS LATE. BRIEF HEAVY RAINFALL WILL BE POSSIBLE
SHOULD THESE STORMS AFFECT THESE AREAS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AND THURSDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE
THROUGH THE REGION. SHOWERS AND THUNDERSTORMS MAY INCREASE IN
COVERAGE FRIDAY THROUGH MONDAY AS AN UPPER LEVEL TROUGH OF LOW
PRESSURE DRIFTS EAST INTO THE SOUTHERN PLAINS AND FOUR STATE
REGION. DAYTIME HEATING WILL PRODUCE ENOUGH INSTABILITY SUCH
THAT ISOLATED STRONG STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH
TONIGHT.

06

In the hours before

Local storm report, May 26, 2:52 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
252 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     BOGATA                  33.47N  95.21W
05/25/2015                   RED RIVER          TX   EMERGENCY MNGR

            BOGATA HAS ROOF DAMAGE... TREES UPROOTED... LARGE AND
            SMALL TREES SNAPED AND TREE LIMBS DOWN... AND SOME
            STRUCTURAL DAMAGE TO HOME AND BUSINESSES. DAMAGE IS
            ERRATIC THGOUGHOUT THE CITY.

&&

EVENT NUMBER SHV1500538

27
Local storm report, May 26, 3:03 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND DMG     AVERY                   33.55N  94.78W
05/25/2015                   RED RIVER          TX   EMERGENCY MNGR

            IN A LINE APPROXIMATLY 10 MILES LONG TREES WERE TWISTED
            AND SNAPPED... DEBRIS THROWN INTO ONE HOME WITH CARPORT
            RIPPED AWAY FROM THE HOME... ROOF PEELED ON ANOTHER
            HOME... AND MULTIPLE SITES OF LARGE TREES BROKEN AND
            SNAPPED... AS WELL AS DOWN POWER LINE IN THREE
            LOCATIONS.

&&

EVENT NUMBER SHV1500539

27

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:08 PM CDTSevere Thunderstorm WarningSHVHarrison37 min
May 26, 9:32 PM CDTSevere Thunderstorm WarningSHVSmith, Wood58 min
May 26, 9:58 PM CDTFlash Flood WarningSHVSmith, Wood3 hr
May 26, 10:02 PM CDTSevere Thunderstorm WarningSHVUpshur58 min
May 26, 11:04 PM CDTFlash Flood WarningSHVUpshur3 hr
May 27, 12:23 AM CDTSpecial Weather StatementSHVSmith52 min
May 27, 1:23 AM CDTSpecial Weather StatementSHVGregg, Harrison, Rusk52 min
May 27, 3:19 AM CDTSpecial Weather StatementSHVAngelina, San Augustine, Shelby56 min
May 27, 3:31 AM CDTSpecial Weather StatementSHVShelby44 min
May 27, 4:04 AM CDTSpecial Weather StatementSHVSabine, San Augustine41 min
May 27, 4:37 AM CDTSevere Thunderstorm WarningSHVSabine, San Augustine53 min
May 27, 11:45 AM CDTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith3 days
May 27, 1:12 PM CDTSpecial Weather StatementSHVNacogdoches48 min
May 27, 1:31 PM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches119 min
May 26, 7:52 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster38 min
May 26, 8:19 PM CDTSevere Thunderstorm WarningSHVBossier41 min
May 26, 9:16 PM CDTFlash Flood WarningSHVUnion3 hr
May 26, 9:22 PM CDTSevere Thunderstorm WarningSHVUnion53 min
May 27, 2:42 AM CDTSpecial Weather StatementSHVCaddo48 min
May 27, 4:15 AM CDTSpecial Weather StatementSHVBienville, Red River, Webster45 min
May 27, 4:59 AM CDTSpecial Weather StatementSHVBienville, Lincoln, Natchitoches, Red River, Sabine61 min
May 27, 5:25 AM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine, Winn65 min
May 27, 5:45 AM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine45 min
May 27, 6:31 AM CDTSpecial Weather StatementSHVGrant44 min
May 27, 7:12 AM CDTSpecial Weather StatementSHVLaSalle63 min
May 27, 8:48 AM CDTAreal Flood AdvisorySHVCaldwell117 min
May 26, 9:55 PM CDTSevere Thunderstorm WarningSHVUnion65 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.